Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Paxil Vs. Lexapro
Jan 17, 2005

Dr. Henry,

My doctor recently changed my antidepressant from Paxil (Paroxetine) 20mg/daily to Lexapro 10mg/daily, stating that the latter was more effective.

As background, I'd been taking the Paxil for almost 10 years, and have been on other anti-depressants for as long as I can remember.

Here's the problem - I no longer dream - I've always had vivid, almost cinematic dreams in color and extensive detail as long as I can remember. If I do have dreams, they are very peculiar - like black and white line drawings.

I don't feel refreshed when I wake and feel like a walking zombie most days, unable to think or focus well. Lexapro and Pacil are similar in action and the pharmacological profiles don't seem much different.

My HIV blood work is all pretty good - and other than going from Norvir to Kaletra some time prior to this, along with being put on Oxandrin and Megace - again about a month prior, there have been no changes in medications.

I'm seeing my doctor and will mention this, but have you encountered such radically different reactions to similar drugs?

Just wondered.

Response from Dr. Henry

In my experience individual reactions to even similar andidepressants can vary widely. It doesn't sound like Lexparo is a good fit for you so far. I would discuss with your HIV doc and/or psychiatrist. KH


Previous
Mandela's Son
Next
in response to rapid HIV

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement